Research Repository

Poverty traps, indeterminacy, and the wealth distribution

Ghiglino, C and Sorger, G (2002) 'Poverty traps, indeterminacy, and the wealth distribution.' Journal of Economic Theory, 105 (1). 120 - 139. ISSN 0022-0531

Full text not available from this repository.

Abstract

We consider a one-sector growth model in continuous time with a production externality and endogenous labor supply. There is a continuum of households who have identical preferences but differ with respect to their initial wealth. We show that there exist economies such that an indeterminate steady state exists for some wealth distribution but not for others. A second result is that a redistribution of wealth may drive the economy from a steady state with strictly positive output to a poverty trap in which output converges asymptotically to zero. These results indicate that differences in the wealth distribution may be responsible for drastic differences in the long-run standard of living. Journal of Economic Literature Classification Numbers: D31, D50, O41. © 2002 Elsevier Science (USA).

Item Type: Article
Subjects: H Social Sciences > HB Economic Theory
Divisions: Faculty of Social Sciences > Economics, Department of
Depositing User: Jim Jamieson
Date Deposited: 16 Jul 2012 18:22
Last Modified: 23 Jan 2019 00:15
URI: http://repository.essex.ac.uk/id/eprint/3018

Actions (login required)

View Item View Item